A nowhere-zero point in linear mappings

N. Alon, M. Tarsi

Research output: Contribution to journalArticlepeer-review

44 Scopus citations


We state the following conjecture and prove it for the case where q is a proper prime power: Let A be a nonsingular n by n matrix over the finite field GFqq≧4, then there exists a vector x in (GFq)n such that both x and Ax have no zero component.

Original languageEnglish (US)
Pages (from-to)393-395
Number of pages3
Issue number4
StatePublished - Dec 1989
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Computational Mathematics


  • AMS subject classifications (1980): 05B35, 05B25, 12C05


Dive into the research topics of 'A nowhere-zero point in linear mappings'. Together they form a unique fingerprint.

Cite this